Alert archive / Texas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 15, NWS Austin/San Antonio, TX

February 10, 2020Bandera County, Kerr County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Feb 10, 2020, 1:41 PM CST for Bandera County, Kerr County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 10, 2020, 1:41 PM CST (19:41 UTC)
Expired
Feb 10, 2020, 2:34 PM CST
In force
53 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Bandera County, TX, Kerr County, TX

The radar

The Austin/San Antonio radar (KEWX), 110 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 10, 3:30 PM CSTSevere Thunderstorm WatchSPC68 days

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 7.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2020-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1543 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2020-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1543 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
525 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
1.2
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted.

583 
WUUS54 KEWX 101941
SVREWX
TXC019-265-102045-
/O.NEW.KEWX.SV.W.0015.200210T1941Z-200210T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
141 PM CST Mon Feb 10 2020

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Bandera County in south central Texas...
  Southeastern Kerr County in south central Texas...

* Until 245 PM CST.

* At 141 PM CST, a severe thunderstorm was located near Lost Maples
  State Natural Area, or near Vanderpool, moving east at 35 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Medina, Bandera, Vanderpool, Camp Verde, Pipe Creek, Bandera Falls,
  Lost Maples State Natural Area, Kronkosky State Natural Area,
  Lakehills and Lake Medina Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2978 9892 2976 9887 2973 9886 2963 9894
      2970 9947 2976 9960 2982 9961 2988 9959
      2992 9892
TIME...MOT...LOC 1941Z 274DEG 33KT 2982 9950 

HAIL...1.00IN
WIND...<50MPH
 
$$

HAMPSHIRE
3 follow-up statements
039 
WWUS54 KEWX 101959
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
159 PM CST Mon Feb 10 2020

TXC019-265-102045-
/O.CON.KEWX.SV.W.0015.000000T0000Z-200210T2045Z/
Bandera TX-Kerr TX-
159 PM CST Mon Feb 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CST
FOR CENTRAL BANDERA AND SOUTHEASTERN KERR COUNTIES...

At 159 PM CST, a severe thunderstorm was located near Medina, moving
east at 35 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Medina, Bandera, Camp Verde, Pipe Creek, Bandera Falls, Kronkosky
State Natural Area, Lakehills and Lake Medina Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2978 9892 2976 9887 2973 9886 2963 9894
      2974 9944 2989 9945 2992 9892
TIME...MOT...LOC 1959Z 270DEG 29KT 2981 9935 

HAIL...1.00IN
WIND...<50MPH
 
$$

HAMPSHIRE
203 
WWUS54 KEWX 102023
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
223 PM CST Mon Feb 10 2020

TXC019-265-102045-
/O.CON.KEWX.SV.W.0015.000000T0000Z-200210T2045Z/
Bandera TX-Kerr TX-
223 PM CST Mon Feb 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CST
FOR NORTHEASTERN BANDERA AND SOUTHEASTERN KERR COUNTIES...

At 223 PM CST, a severe thunderstorm was located near Medina, moving
east at 35 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Bandera, Pipe Creek, Bandera Falls, Kronkosky State Natural Area and
Lakehills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2978 9892 2976 9887 2973 9886 2965 9892
      2974 9919 2985 9920 2992 9892
TIME...MOT...LOC 2023Z 273DEG 30KT 2980 9915 

HAIL...1.00IN
WIND...<50MPH
 
$$

HAMPSHIRE
945 
WWUS54 KEWX 102034
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
234 PM CST Mon Feb 10 2020

TXC019-265-102044-
/O.CAN.KEWX.SV.W.0015.000000T0000Z-200210T2045Z/
Bandera TX-Kerr TX-
234 PM CST Mon Feb 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BANDERA AND
SOUTHEASTERN KERR COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 2978 9892 2976 9887 2973 9886 2965 9892
      2974 9919 2985 9920 2992 9892
TIME...MOT...LOC 2030Z 274DEG 33KT 2979 9903 

$$

HAMPSHIRE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 10, 11:30 AM CST, 2 hours 11 minutes earlier.

Area forecast discussion, Feb 10, 11:30 AM CST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1130 AM CST Mon Feb 10 2020

.AVIATION...
A complicated forecast period as multiple features affecting flying
conditions. A slow moving cold front draped across the area is
causing ongoing showers and isolated thunder. Rain and fog are
affecting visibility categories and little, if any, improvement for
ceilings is expected through both the 24 hour and 30 hour period. As
the slow front continues to the southeast, it is expecting to stall
near the coast continuing unsettled weather. North northeast winds
behind the front should stay relatively light.

&&

PREV DISCUSSION... /ISSUED 300 AM CST Mon Feb 10 2020/

SHORT TERM (Today through Tuesday)...
An upper level low is moving southward along the west coast and has
the flow over Texas from the southwest this morning. This low will
begin to move to the east today across northern Mexico. At the
surface, a cold front is stretched from Dallas to Ozona to
Alamogordo, NM. Winds across our CWA are from the southeast and
warm, moist air covers the area. There are streamer showers moving
through the Coastal Plains east of I-37. Patchy fog has developed
and will continue to spread across the area until around noon. Rain
chances will increase early in the day as the front moves into our
area. There will also be a slight chance for thunderstorms,
especially along the front this afternoon. There is chance that some
storms could be strong to severe as the front moves through. SPC has
included most of our area in the marginal risk for today. Forecast
soundings show a short window with favorable conditions, but once
the front moves through the low levels become stable. Then the
chance for stronger storms will be from elevated convection. So, the
threat is low. The main threat will be large hail and damaging wind
gusts.

The front will bring cooler air and temperatures will be steady or
fall through the afternoon expect in the southern part of the area
where the front won't arrive until late afternoon or early evening.
The front will stall near the coast and this will keep the weather
unsettled across the region. Rain chances will be lowest tonight and
then increase again Tuesday as the upper low moves into West Texas.
Showers are likely across the entire area Tuesday with a slight
chance for thunderstorms. With rain and cloud cover Tuesday
temperatures will be in the 40s and 50s over most of the CWA.

LONG TERM (Tuesday Night through Sunday)...
The upper level low will move across the area on Wednesday. Ahead of
it, a lower level boundary above the shallow cool airmass provides
upward forcing of a convergence zone of ample moisture. Numerous to
widespread showers and scattered thunderstorms are expected Tuesday
night into Wednesday morning. GFS has PWs of up to 1.8 inches along
the I-35 corridor which are record levels for this time of year,
while the other models are a little lower, though well above normal.
Locally heavy rains are possible from the eastern Hill Country to
along and east of the I-35 corridor where WPC has a marginal risk of
excessive rainfall. Pockets of 2 to 3 inch rainfall amounts are
possible and may cause some minor flooding of the usual streams where
runoff is more rapid and in low lying areas with poor drainage. The
showers and thunderstorms end from west to east on Wednesday after
the passage of the lower level boundary, although there is slight
chance of showers over the Hill Country with passage of the upper
level low.

Fair skies and temperatures averaging below normal are expected on
Thursday and Friday. Southerly lower level flow returns with
increasing moisture leading to slight chances of showers as weak mid
level disturbances and a possible front move across the area next
weekend. However, there is some disagreement among the models on if
these features move across our area. Temperatures warm to near normal
Saturday and above normal Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              68  45  49  46  59 / 100  50  90 100  80
Austin Bergstrom Intl Airport  70  46  50  44  61 / 100  50  90 100  80
New Braunfels Muni Airport     72  48  51  46  62 /  90  50  80 100  70
Burnet Muni Airport            55  41  46  41  55 /  90  60  90 100  70
Del Rio Intl Airport           72  54  55  45  66 /  90  40  60  90  30
Georgetown Muni Airport        59  42  47  43  57 /  90  40  90 100  80
Hondo Muni Airport             73  51  53  46  65 /  80  50  70  90  60
San Marcos Muni Airport        71  47  50  45  62 / 100  50  80 100  80
La Grange - Fayette Regional   72  50  54  48  62 /  90  60  90 100  90
San Antonio Intl Airport       72  50  52  48  63 /  90  50  80  90  70
Stinson Muni Airport           73  50  52  48  64 /  90  50  70  90  70

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...YB
Long-Term...Hampshire
Decision Support...Oaks
Hazardous weather outlook, Feb 10, 4:36 AM CST, 9 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
436 AM CST Mon Feb 10 2020

TXZ171>173-183>194-202>209-217>225-228-111045-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
436 AM CST Mon Feb 10 2020

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Strong to severe thunderstorms are possible today with large hail
and damaging winds gusts the most likely threat.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Locally heavy rain leading to minor flooding is possible Tuesday
night and early Wednesday. Otherwise no hazardous weather is
expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Feb 10, 9:51 AM CST, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
951 AM CST Mon Feb 10 2020

TXZ183-101630-
Val Verde TX-
951 AM CST Mon Feb 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL VAL VERDE COUNTY
UNTIL 1030 AM CST...

At 951 AM CST, Doppler radar was tracking a strong thunderstorm 7
miles west of Juno, moving northeast at 35 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Juno.

LAT...LON 3029 10120 3029 10083 3001 10122 3013 10136
TIME...MOT...LOC 1551Z 225DEG 29KT 3013 10123

HAMPSHIRE
Special weather statement, Feb 10, 1:22 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
122 PM CST Mon Feb 10 2020

TXZ185>187-102000-
Kerr TX-Real TX-Bandera TX-
122 PM CST Mon Feb 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANDERA...SOUTHERN
KERR AND EAST CENTRAL REAL COUNTIES UNTIL 200 PM CST...

At 121 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Tuff, or 9 miles northeast of Leakey, moving east
at 45 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Medina, Kerrville, Center Point, Camp Verde, Kerrville-Schreiner Park
and Lost Maples State Natural Area.

LAT...LON 2975 9976 2993 9978 3011 9904 2980 9902
TIME...MOT...LOC 1921Z 261DEG 38KT 2985 9969

MO

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 9:51 AM CSTSpecial Weather StatementEWXVal Verde39 min
Feb 10, 1:22 PM CSTSpecial Weather StatementEWXKerr38 min

Nearby

Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.